Tornadoes · United States · Texas · 2020
EF1 tornado, Winfield, Texas, May 25, 2020
This EF1 tornado ran 0.5 miles across Titus County on May 25, 2020, touching down at 5:05 PM CDT and reaching 100 yards wide. It killed nobody, and did $60,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 25, 2020
- Touchdown
- 5:05 PM CDT (22:05 UTC)
- Lifted
- 5:07 PM CDT (22:07 UTC)
- On the ground
- 2 minutes
- Path length
- 0.5 miles (0.9 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- County
- Titus County
- Touchdown point
- 33.223, -95.082
- Lift-off point
- 33.230, -95.082
- Record number
- 2005251605-01
The damage survey
22 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong shortwave trough lifted north across East-central Texas during the daytime hours of May 25th, ahead of a digging upper level trough of low pressure over the Rockies into far West Texas. Meanwhile, a surface low pressure area developed over Southeast Texas during the morning, and slowly lifted north across East-central Texas during the afternoon and evening hours beneath this shortwave trough. Showers and thunderstorms increased throughout the day near the surface low center over East Texas, with showers and storms more scattered farther south, east, and north of the center as moderate instability developed in response to daytime heating. As a result, some of these storms became severe over portions of the region, with damaging winds which downed trees, as well as isolated instances of hail reported as well. The counterclockwise circulation around the northern and eastern periphery of the surface low contributed to adequate wind shear within some of these storms to contribute to an isolated brief tornado in Western Titus County Texas. These storms eventually diminished during the mid and late evening hours with the loss of heating and instability.
An EF-1 tornado with estimated maximum winds near 100 mph touched down near the intersection of County Road 1220 and County Road 1230 in Western Titus County several miles northeast of the Winfield community, where it snapped and uprooted numerous trees along County Road 1230 as it moved north. This tornado then flipped a two ton cattle trailer numerous times about 75-80 yards from a pasture to the front yard of a home, with two other smaller trailers also thrown about 75 yards in front of the home as well. It is believed that these trailers knocked down the support beams of the front porch of the home, with a license plate to the cattle trailer found about 1.5 miles down the road adjacent to a pond at a nearby farm. Several more trees were snapped and uprooted along and north of the intersection of County Road 1230 and County Road 1165, before the tornado lifted in a pasture just to the west of County Road 1165.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 07:45 UTC | 19:51 UTC | Flash Flood Watch | SHV |
| 00:51 UTC | 14:54 UTC | Flood Warning | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:53 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at May 25, 3:28 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 25, 3:28 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
328 PM CDT Mon May 25 2020
.SHORT TERM.../Tonight through Tuesday Night/
The afternoon sfc analysis indicates that the sfc low has drifted
N to just NW of LFK as of 20Z, with the mosaic radar imagery an
accompanying MCV atop this sfc reflection over this same area,
with convection increasing on the Nrn and Ern flank over much of E
TX/Wrn LA/SW AR/SE OK. Moderate instability has developed this
afternoon over much of N LA/SW AR/extreme SE OK where breaks in
the cu field have allowed for temps to warm into the lower to mid
80s, as lower 70s dewpoints have advected back N into Srn AR.
Thus, an isolated severe threat will persist through this evening
until the bndry lyr cools, but have been more concerned for the
potential flood threat this afternoon and evening for NE TX/SE OK
on the NNE quadrant of the MCV, where training is likely to
continue. However, the 12Z progs and CAMS suggest that this
convection will gradually diminish from SW to NE late this evening
through the overnight hours, as the parent shortwave trough/MCV
lifts NNE into Ern OK/Wrn AR late. Thus, have trended likely and
categorical pops this evening for all but the SW sections of E TX,
before lowering pops down to chance after 06Z.
The afternoon water vapor imagery indicates a longwave trough
drifting E across the Rockies this afternoon, which will begin to
close off Tuesday as it drifts S into portions of the Red River
Valley of Srn OK/N TX. As it does so, one or more clusters of
convection is expected to develop near/ahead of the dryline over
SW TX and advance E across S TX overnight, before beginning to
spread ENE across much of the region Tuesday ahead of the closing
low. Thus, have begun to ramp pops back up to likely Tuesday
morning for the SW sections of E TX, before going likely/categorical
areawide for the afternoon, thus yielding another threat for heavy
rainfall and isolated svr convection once diurnal heating
contributes to moderate instability. Given the delayed start to
the convection over Scntrl AR/Ncntrl LA, have raised max temps
over these areas a bit warmer than the NBM, but the rain cooled
air should yield cooler temps over the remainder of the area
before the convection gradually diminishes during the evening and
overnight hours as drier air begins to entrain NE ahead of the
closed low. However, given the proximity of the low as it lingers
over E TX, additional convection and the threat for flash flooding
will likely continue into Wednesday at least for portions of NE
TX/SE OK/SW AR, and thus have extended the existing Flash Flood
Watch for the existing areas through 00Z Thursday. Additional
rainfall amounts of 2-4 inches, with isolated higher amounts,
still look feasible for much of the area through the current Watch
expiration time.
15
&&
.LONG TERM.../Wednesday through Sunday Night/
A very wet and unsettled pattern will persist through most of the
long-term forecast period. This will likely result in a continued
threat for flash flooding and river/lake flooding.
By Wednesday night, a broad closed upper trough forming the western
portion of an omega block will be centered over Western Arkansas.
The best stream of deep layer moisture will be mainly over portions
of Mississippi and Alabama. However, the associated surface trough
will bring plenty of low-level Gulf moisture back around on the
southern and western periphery of the cyclonic circulation. With the
upper trough cutoff from the westerlies, it will very slowly meander
east-northeast towards the Ohio River. A series of embedded
shortwaves in the flow around the large trough will move across the
Southern Plains and Lower Mississippi Valley. Each of these
shortwaves will provide more than enough vertical ascent in an
extremely moist and unstable environment for continued convective
development.
Convective coverage and intensity will be greatest during the
daytime hours fueled by diurnal instability. While the convection
should decrease significantly during the nighttime hours, it is not
expected to end entirely, so slight chance to low-end chance PoPs
will continue each night. Widespread severe weather is not
anticipated, but modest deep layer shear and the strong instability
could result in an isolated downburst threat nearly every afternoon.
In addition, the continued rounds of potentially heavy rainfall will
likely result in a persistent threat for flooding.
Through Friday, rain chances will be the highest across the
northeast half of the area, generally northeast of a line from Jena
LA, to Shreveport, to Broken Bow OK. On Friday, the omega block will
finally break down and the closed low will open again. An embedded
shortwave will strength as it dives into South Texas while a diffuse
frontal boundary also moves south across the region. This will move
the better rain chances to locations along and south of Interstate
20 for the weekend.
Beyond Sunday, medium range models are in good agreement that a
broad upper ridge will begin to build and move into the Central
CONUS. If this occurs, this should be shift to a much drier, early
summertime pattern.
CN
&&
.PREV DISCUSSION... /issued 104 PM CDT Mon May 25 2020/
AVIATION...
Cigs have returned to VFR early this afternoon across much of N LA
and SW AR, but MVFR and possibly some IFR cigs will persist across
much of E TX this afternoon, as areas of convection will continue
to develop and shift NNW across E TX/SE OK, and increase in
coverage by mid to late afternoon across N LA/SCntrl AR. This will
result in MVFR cigs returning to portions of those areas now VFR,
with the convection expected to diminish from SW to NE this
evening. MVFR cigs should redevelop this evening through the
overnight hours, with IFR cigs redeveloping by daybreak across
portions of N LA/SW AR. While patchy FG will also be possible, some
improvement to cigs/vsbys are expected by mid to late morning,
although another area of convection will develop over Cntrl TX and
shift E into portions of E TX by mid to late morning, with
additional deeper convection overspreading the remainder of the
region during the afternoon. SE winds 10-15kts with occasional
higher gusts this afternoon will become SSW and diminish to 3-7kts
after 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 80 64 80 / 50 80 70 80
MLU 69 85 68 83 / 60 80 80 90
DEQ 63 79 62 78 / 80 70 70 80
TXK 65 79 64 77 / 80 80 70 80
ELD 66 83 65 81 / 70 70 70 80
TYR 63 76 62 77 / 30 80 60 60
GGG 64 78 63 78 / 40 80 60 70
LFK 66 80 64 81 / 40 80 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Wednesday evening for ARZ050-051-
059>061-070>072.
LA...Flash Flood Watch through Wednesday evening for LAZ001>004-
010>012-017-018.
OK...Flash Flood Watch through Wednesday evening for OKZ077.
TX...Flash Flood Watch through Wednesday evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15/09Hazardous weather outlook, May 25, 12:53 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1253 PM CDT Mon May 25 2020 ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-018-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-Sabine-Natchitoches-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1253 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect until 7 PM CDT Tuesday. Thunderstorms will increase in coverage this afternoon as another upper level disturbance moves into the region. A couple of isolated severe thunderstorms are possible. Damaging winds will be the primary threat. In addition, any additional heavy rainfall could lead flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A Flash Flood Watch is in effect until 7 PM CDT Tuesday evening. Thunderstorms will remain in the forecast each day Tuesday through Sunday. An isolated severe thunderstorm cannot be ruled out, but widespread severe weather is not anticipated. However, more rainfall could lead to a renewed threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ073-LAZ005-006-013-014-019>022-261100- Union-Lincoln-Jackson-Ouachita-Winn-Grant-Caldwell-La Salle- 1253 PM CDT Mon May 25 2020 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...This Afternoon and Tonight... Thunderstorms will increase in coverage this afternoon as another upper level disturbance moves into the region. A couple of isolated severe thunderstorms are possible. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will remain in the forecast each day Tuesday through Sunday. An isolated severe thunderstorm cannot be ruled out, but widespread severe weather is not anticipated. However, more rainfall could lead to a threat for flash flooding. Flash Flood Watches may become necessary if heavy rainfall persist. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Special weather statement, May 25, 3:33 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
333 PM CDT Mon May 25 2020
ARZ050-051-059-060-070-071-TXZ097-112-252130-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-Cass TX-Bowie TX-
333 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...SOUTHWESTERN
HEMPSTEAD...MILLER...SEVIER...NORTHWESTERN LAFAYETTE...SOUTHEASTERN
HOWARD...NORTHEASTERN CASS AND EAST CENTRAL BOWIE COUNTIES UNTIL 430
PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 10 miles southeast of Texarkana, moving north at 60 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Texarkana, De Queen, Wake Village, Ashdown, Nashville, Mineral
Springs, Dierks, Horatio, Nash, Red Lick, Fouke, Lockesburg, Wilton,
Garland, Tollette, Fulton, Winthrop, Ogden, Ben Lomond and
Mandeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3317 9363 3307 9399 3391 9448 3399 9447
3416 9393
TIME...MOT...LOC 2032Z 160DEG 50KT 3333 9391
19Special weather statement, May 25, 4:18 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT Mon May 25 2020
TXZ152-153-166-252215-
Nacogdoches TX-San Augustine TX-Shelby TX-
418 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NACOGDOCHES...
WESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 515 PM
CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melrose, or 16 miles east of Nacogdoches, moving northeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Center, Tenaha, Timpson, Melrose, Martinsville, Neuville, Chireno,
Denning, Arcadia, James, Jericho and Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3154 9455 3198 9438 3198 9436 3189 9400
3144 9428
TIME...MOT...LOC 2118Z 203DEG 27KT 3154 9439
19Local storm report, May 25, 4:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 WNW WILTON 33.74N 94.16W
05/25/2020 LITTLE RIVER AR LAW ENFORCEMENT
TREE REPORTED DOWN WEST OF WILTON.
&&
25Local storm report, May 25, 4:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG OGDEN 33.59N 94.05W
05/25/2020 LITTLE RIVER AR LAW ENFORCEMENT
TREE DOWN IN OGDEN.
&&
25The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
10.1 hours before the tornado, 150 km from the path. May 25, 2020.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -83 J/kg
- Surface CAPE
- 323 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
- 0-3 km lapse rate
- 4.9 K/km
Shreveport, LA (KSHV), 00:00Z
1.9 hours after it, 150 km from the path. May 26, 2020.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -18 J/kg
- Surface CAPE
- 198 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Mount Pleasant Airport (OSA), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:15 UTC | 71.6 | 69 | 0° 0 kt | 1007.5 | ||
| 20:35 UTC | 72.7 | 69.8 | 0° 0 kt | 1006.8 | ||
| 20:55 UTC | 73.2 | 70 | 0° 0 kt | 1007.1 | ||
| 21:15 UTC | 72.7 | 70.3 | 0° 0 kt | 1006.4 | ||
| 21:35 UTC | 72.5 | 70 | 190° 5 kt | 1006.4 | ||
| 21:55 UTC | 72.7 | 70.3 | 0° 0 kt | 1006.1 | ||
| 22:15 UTC | 73 | 70.3 | 0° 0 kt | 1006.1 | ||
| 22:35 UTC | 73.2 | 70 | 310° 3 kt | 1005.8 | ||
| 22:55 UTC | 72.3 | 69 | 310° 8 kt | 1005.4 | ||
| 23:15 UTC | 71 | 68.2 | 330° 9 kt | 1005.4 | ||
| 23:35 UTC | 70.7 | 68 | 330° 9 kt | 1005.4 | ||
| 23:55 UTC | 70.7 | 68.2 | 330° 10 kt | 1005.4 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the touchdown began at 22:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:05 UTC | TORNADO | 4 Nne Winfield | Titus, TX | AN EF-1 TORNADO WITH ESTIMATED MAXIMUM WINDS NEAR 100 MPH TOUCHED DOWN NEAR THE INTERSECTION OF COUNTY ROAD 1220 AND COUNTY ROAD 1230, WHERE IT SNAPPED AND UPROOTED NUMEROUS TREES ALONG COUNTY ROAD 1230 AS IT MOVED NORTH |
| 22:13 UTC | TSTM WND DMG | Mount Pleasant | Titus, TX | MULTIPLE TREES REPORTED DOWN IN AND NEAR THE MOUNT PLEASANT AREA. DAMAGE ON CR 1230 NORTH OF TOWN, TREES ON SOME HOMES, DAMAGE TO CATTLE TRAILER, POWER POLES AND LINES DOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2020 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 25, 2020
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 25 | 2:30 PM CDT | EF0 | Buchanan, MO | 0.0 | 20 | |||
| May 25 | 5:37 PM CDT | EF0 | Sequoyah, OK | 0.5 | 100 | $100,000 | ||
| May 25 | 5:38 PM CDT | EF1 | Lafayette, AR | 0.3 | 40 | $200,000 | ||
| May 25 | 5:58 PM CDT | Unrated | Sebastian, AR | 1.3 | 75 | |||
| May 25 | 6:12 PM CDT | Unrated | Sabine Parish, LA | 2.3 | 40 | |||
| May 25 | 6:26 PM CDT | EF1 | Polk, IA | 1.6 | 50 | |||
| May 25 | 7:11 PM CDT | EF1 | Adair, OK | 0.6 | 120 | |||
| May 25 | 7:34 PM CDT | EF0 | Delaware, OK | 0.1 | 50 | |||
| May 25 | 7:45 PM CDT | EF1 | Delaware, OK | 0.3 | 75 | |||
| May 25 | 8:13 PM CDT | EF0 | Delaware, OK | 2.2 | 300 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.